Alert archive / Iowa / Frost Advisories in 2016
Frost Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at Oct 12, 2016, 3:45 AM CDT for 9 counties in Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It took effect at Oct 13, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2016, 3:45 AM CDT (08:45 UTC)
- In effect from
- Oct 13, 2016, 2:00 AM CDT
- Expired
- Oct 13, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
Counties Cedar County, IA, Clinton County, IA, Henry County, IA, Jefferson County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2034 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS73 KDVN 120845 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 AM CDT WED OCT 12 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT... .TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING. IAZ040>042-051>054-063-064-076-121645- /O.NEW.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 345 AM CDT WED OCT 12 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-121645- /O.NEW.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 345 AM CDT WED OCT 12 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY. * TEMPERATURES...DROPPING INTO THE 33 TO 35 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ RP KINNEY
5 follow-up statements
150 WWUS73 KDVN 121607 AAA NPWDVN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1107 AM CDT WED OCT 12 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT... .TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING. IAZ040>042-051>054-063-064-076-130015- /O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 1107 AM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-130015- /O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 1107 AM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING 33 TO 35 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ GIBBS
289 WWUS73 KDVN 122022 AAB NPWDVN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 322 PM CDT WED OCT 12 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT... .TEMPERATURES WILL DROP INTO THE 29 TO 34 DEGREE RANGE OVERNIGHT...ALONG AND NORTHWEST OF A LINE FROM FREEPORT ILLINOIS TO DAVENPORT AND KEOSAUQUA IOWA. CONDITIONS WILL BE IDEAL FOR AREAS TO WIDESPREAD FROST OVERNIGHT INTO EARLY THURSDAY MORNING. IAZ040>042-051>054-063-064-076-130430- /O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 322 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING INTO THE 29 TO 32 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-130430- /O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 322 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING 33 TO 35 DEGREE RANGE. * TIMING...OVERNIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ GIBBS
098 WWUS73 KDVN 130138 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 838 PM CDT WED OCT 12 2016 ...FROST AND FREEZING TEMPERATURES EXPECTED OVERNIGHT... .CLEARING SKIES AND COLDER AIR MOVING INTO THE REGION WILL LEAD TO WIDESPREAD FROST AND AREAS OF SUBFREEZING TEMPERATURES TONIGHT ACROSS MUCH OF EASTERN IOWA FAR NORTHWEST ILLINOIS. IAZ040>042-051>054-063-064-076-130945- /O.CON.KDVN.FZ.W.0003.161013T0700Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 838 PM CDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING INTO THE RANGE OF 29 TO 32 DEGREES. * TIMING...TEMPERATURES LIKELY DROPPING BELOW 32 BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-130945- /O.CON.KDVN.FR.Y.0004.161013T0700Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 838 PM CDT WED OCT 12 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...DROPPING TO BETWEEN 33 AND 35 DEGREES. * TIMING...COLDEST TEMPERATURES AND FROST FORMATION MOST LIKELY BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ SHEETS
135 WWUS73 KDVN 130820 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT THU OCT 13 2016 ...FROST AND FREEZING TEMPERATURES EARLY THIS MORNING... .CLEARING SKIES AND COLDER AIR MOVING INTO THE REGION WILL LEAD TO WIDESPREAD FROST AND AREAS OF SUBFREEZING TEMPERATURES EARLY THIS MORNING ACROSS MUCH OF EASTERN IOWA FAR NORTHWEST ILLINOIS. IAZ040>042-051>054-063-064-076-131400- /O.CON.KDVN.FZ.W.0003.000000T0000Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 320 AM CDT THU OCT 13 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...DROPPING INTO THE RANGE OF 29 TO 32 DEGREES. * TIMING...TEMPERATURES LIKELY DROPPING BELOW 32 BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION WILL BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. COVER SENSITIVE PLANTS OR BRING INDOORS FOR PROTECTION. && $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-131400- /O.CON.KDVN.FR.Y.0004.000000T0000Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 320 AM CDT THU OCT 13 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...DROPPING TO BETWEEN 33 AND 35 DEGREES. * TIMING...COLDEST TEMPERATURES AND FROST FORMATION MOST LIKELY BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE KILLED IN THESE CONDITIONS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ RP KINNEY
948 WWUS73 KDVN 131354 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 854 AM CDT THU OCT 13 2016 IAZ040>042-051>054-063-064-076-131500- /O.EXP.KDVN.FZ.W.0003.000000T0000Z-161013T1400Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- KEOKUK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...SIGOURNEY 854 AM CDT THU OCT 13 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO IMPROVE THIS MORNING...THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. $$ IAZ065>068-077-078-087-088-098-ILZ001-002-007-131500- /O.EXP.KDVN.FR.Y.0004.000000T0000Z-161013T1400Z/ CEDAR-CLINTON-MUSCATINE-SCOTT-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-VAN BUREN-JO DAVIESS-STEPHENSON-CARROLL- INCLUDING THE CITIES OF...TIPTON...CLINTON...MUSCATINE... DAVENPORT...BETTENDORF...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...KEOSAUQUA...GALENA...FREEPORT...MOUNT CARROLL 854 AM CDT THU OCT 13 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO IMPROVE THIS MORNING...THUS THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM CDT. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:34 AM CDT, 11 minutes earlier.
Area forecast discussion, Oct 12, 3:34 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
334 AM CDT Wed Oct 12 2016
.SYNOPSIS...
Issued at 310 AM CDT Wed Oct 12 2016
Showers and isolated thunderstorms continued into the early
morning hours, east of the Mississippi River. An isolated storm in
the Keokuk area produced hail around nickel size. A cold front
extended from southern Iowa into southwest Wisconsin. Temperatures
ahead of the front were in the mid 50s and 60s, with readings
behind the front in the 40s to low 50s.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 310 AM CDT Wed Oct 12 2016
The main forecast issues in the short term period are precip
trends and coverage today, as well as frost/freeze considerations
for tonight.
In the near term, showers and isolated storms are forecast to
linger through the early morning east of the Mississippi River.
Otherwise, expect an increasing coverage of showers from west to
east by late morning into the afternoon hours as a strong cold
front pushes through the region. There may a few thunderstorms
southeast aligned with the modest elevated instability, but no
severe storms are expected. High temperatures will likely occur in
the late morning to early afternoon, then fall off into the upper
40s to mid 50s by early evening.
For tonight, expect a clearing sky and light wind with ideal
conditions for frost and freezing temps. Have adjusted the favored
river valley locations down a bit. After collaboration with
neighboring offices, will go with a freeze warning across the
northwest where temps of 32 or below are favored. The warning is
framed by a frost advisory from Freeport, to Davenport and
Keosaqua, where temps of 33 to 35 will be favored.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 310 AM CDT Wed Oct 12 2016
Thursday...frost/freeze headlines will expire at 9 am otherwise high
pressure will provide wall-to-wall sunshine, light winds and cool
temperatures. Afternoon highs will be in the mid to upper 50s.
Thursday night: High pressure will slip off to the east but models
have slowed the progression northward of warm air advection mid/high
level clouds. This may allow portions of our northern cwa to
experience frost again. For now will maintain the mention of patchy
frost but if skies remain totally clear and light winds then frost
may be more widespread. Lows will range from the mid to upper 30s
north to the lower 40s south.
Friday: Southerly winds and mostly sunny skies will bring a warmer
day to the cwa, with highs in the 60s.
Saturday and Saturday night: Upper level trough and strengthening
westerlies will push a weak cold front into the cwa Saturday
evening. Ahead of the front, southerly winds will pull better
moisture out of the western Gulf. Forecast NAEFS PWATs near 1.50
inches are 2-2.5 standard deviations above normal for mid October.
Models indicate the thermal axis over the cwa with temperatures
pushing into the 70s Saturday afternoon. The combination of a warm
moist airmass and strengthening deep layer shear may allow for
strong to possibly severe storms. The highest pops will be during
the evening associated with the front.
Sunday through Tuesday: Zonal flow will keep temperatures on the
warm side with highs in the 70s to the lower 80s. There will also
be chances for showers and thunderstorms from any disturbances
riding the flow. However, models are inconsistent with regard to
timing/ strength of individual waves so low confidence on when to
raise pops.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1144 PM CDT Tue Oct 11 2016
Scattered thunderstorms in southeast Iowa will likely brush past the
BRL terminal early in the forecast period. Elsewhere, a cold front
will push through eastern Iowa overnight into early Wednesday
morning, resulting in shifting winds, lowering cigs and scattered
showers and additional isolated early morning thunderstorms. The
best potential for thunderstorms looks to be at BRL early, then
mainly east of the DBQ and MLI sites and is thus not included in
the forecast. Ceilings will likely become MVFR for most of the
morning hours, with periods of IFR conditions possible. Gradual
improvement should take place in the afternoon, with VFR at all
sites with light NW winds by sunset.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Freeze Warning from 2 AM to 9 AM CDT Thursday for Benton-
Buchanan-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-Keokuk-
Linn.
Frost Advisory from 2 AM to 9 AM CDT Thursday for Cedar-Clinton-
Henry IA-Jefferson-Louisa-Muscatine-Scott-Van Buren-
Washington.
IL...Frost Advisory from 2 AM to 9 AM CDT Thursday for Carroll-Jo
Daviess-Stephenson.
MO...NONE.
&&
SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Haase
AVIATION...SheetsHazardous weather outlook, Oct 11, 10:05 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1005 PM CDT TUE OCT 11 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-130315- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1005 PM CDT TUE OCT 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT NORTHEAST MISSOURI...FAR SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS TONIGHT. THE MAIN HAZARDS FROM THESE STORMS WILL BE SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY DOWNPOURS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE OUTLOOK AREA LATE TONIGHT INTO EARLY WEDNESDAY MORNING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...FROST IS POSSIBLE OVER MOST OF THE OUTLOOK AREA. THURSDAY NIGHT...PATCHY FROST IS POSSIBLE IN FAR NORTHWEST ILLINOIS. SATURDAY INTO SATURDAY NIGHT...THUNDERSTORMS ARE LIKELY AS A COLD FRONT PUSHES ACROSS THE AREA. IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. SHEETS
In the hours before
Local storm report, Oct 11, 10:46 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1046 PM CDT TUE OCT 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 2 ESE KAHOKA 40.42N 91.69W
10/11/2016 M0.25 INCH CLARK MO TRAINED SPOTTER
&&
DLSLocal storm report, Oct 12, 12:06 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1206 AM CDT WED OCT 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL KEOKUK 40.41N 91.40W
10/12/2016 E0.75 INCH LEE IA TRAINED SPOTTER
LOTS OF PENNY TO NEAR QUARTER SIZE HAIL
&&
DLSSpecial weather statement, Oct 12, 12:09 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1209 AM CDT WED OCT 12 2016
ILC067-071-120600-
HANCOCK-HENDERSON-
1209 AM CDT WED OCT 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HANCOCK AND SOUTH
CENTRAL HENDERSON COUNTIES UNTIL 100 AM CDT...
AT 1209 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FERRIS...OR 7
MILES NORTHEAST OF KEOKUK...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KEOKUK...CARTHAGE...HAMILTON...LA HARPE...DALLAS CITY...FERRIS...
ADRIAN...DISCO...BURNSIDE...COLUSA...LOMAX...FOUNTAIN GREEN...
ELVASTON...WEBSTER AND CAMP EASTMAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4031 9132 4038 9140 4039 9139 4040 9137
4045 9138 4050 9136 4070 9108 4056 9090
4051 9091
TIME...MOT...LOC 0509Z 228DEG 26KT 4046 9128
RP KINNEYSpecial weather statement, Oct 12, 12:55 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA/IL
1255 AM CDT WED OCT 12 2016
ILC067-071-109-187-120700-
WARREN-HANCOCK-HENDERSON-MCDONOUGH-
1255 AM CDT WED OCT 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...NORTHEASTERN
HANCOCK...HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES UNTIL 200 AM
CDT...
AT 1255 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DISCO...OR 14
MILES SOUTH OF BURLINGTON...MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LA HARPE...ROSEVILLE...DALLAS CITY...STRONGHURST...KIRKWOOD...
BLANDINSVILLE...CARMAN...BIGGSVILLE...TERRE HAUTE...RARITAN...
SCIOTA...DISCO...LITTLE SWAN LAKE...GREENBUSH...LOMAX...FOUNTAIN
GREEN...MEDIA...OLENA...WEBSTER AND PONEMAH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4064 9120 4065 9115 4067 9112 4070 9111
4071 9111 4099 9078 4068 9046 4045 9101
TIME...MOT...LOC 0555Z 232DEG 24KT 4062 9104
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:45 AM CDT | Freeze Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Jackson and 4 more | 29 hr |
| Oct 12, 12:09 AM CDT | Special Weather Statement | DVN | Hancock | 51 min |
| Oct 12, 12:55 AM CDT | Special Weather Statement | DVN | Henderson | 65 min |
Nearby
Frost Advisories in Iowa, 2016Frost Advisories in Illinois, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.